DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 7X23MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
231816 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/20/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
Event or Problem Description
This is report 1 of 2 for (b)(4).It was reported that during an anterior cruciate ligament reconstruction procedure, it was observed that two milagro advance screw 7x23mm devices shattered inside the joint after tapping the femur with appropriate tap and confirming bone hardness.The broken fragments were removed.Another like device were used to complete the procedure successfully with an unspecified delay.There was patient involvement.There were no adverse consequences to the patient reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary the product was not returned to j&j medtech orthopaedics, however a photo was provided for evaluation.Visual inspection of the returned photo reveled that that the screw is broken into three pieces.A review of the batch manufacturing records was conducted on finished lot number 1014ms: and no related non-conformances were identified.The overall complaint was confirmed as the observed condition of the milagro advance screw 7x23mm would have contributed to the complained device issue.¿ based on the investigation findings, the potential cause is traced to procedural variables, such handling of the device or product interaction during procedure; axial misalignment occurred during insertion and consequently the anchor breakage.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: investigation summary #1: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the screw is broken.Not all broken pieces were returned.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the milagro advance screw 7x23mm would have contributed to the complained device issue.Based on the investigation findings, the root cause is traced to procedural variables, such handling of the device or product interaction during procedure; resistance may have been felt when the device was being inserted and the excessive force applied caused the screw to break.As per ifu, if resistance is felt during the insertion of a milagro br interference screw over a guidewire, stop and confirm that the guidewire is not entrapped.If entrapped, back out the screw and withdraw the guidewire.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Investigation summary #2: the products were returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned three devices found that they were new and in they sealed packaging, they were opened and it was observed that they do not have structural anomalies.No observations pertaining to the nature of the reported event were found.To test their functionality, the screws were assembled into a test screwdriver, no anomalies were identified during assembly.Furthermore, they were disassembled as intended.The overall complaint was not confirmed as the observed condition of the three milagro advance screw 7x23mm would have not contributed to the complained device issue.Based on the findings, the investigation could not draw any conclusions and no potential cause about the reported event can be established due to the insufficient evidence provided.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.